Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 73, NWS Pittsburgh, PA

May 23, 20115 counties in Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at May 23, 2011, 9:18 PM EDT for 5 counties in Ohio. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 9:18 PM EDT (01:18 UTC)
Expired
May 23, 2011, 10:15 PM EDT
In force
57 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Coshocton County, OH, Guernsey County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 135 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 10:00 PM EDTTSTM WND DMGWest Lafayette, OHPOWER LINES DOWN.
May 23, 10:05 PM EDTTSTM WND DMGCoshocton, OHNUMEROUS TREES AND POWER LINES DOWN ON CHESTNUT ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 8:31 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WUUS51 KPBZ 240118
SVRPBZ
OHC031-059-119-121-157-240215-
/O.NEW.KPBZ.SV.W.0073.110524T0118Z-110524T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
918 PM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NOBLE COUNTY IN EAST CENTRAL OHIO...
  MUSKINGUM COUNTY IN EAST CENTRAL OHIO...
  GUERNSEY COUNTY IN EAST CENTRAL OHIO...
  COSHOCTON COUNTY IN EAST CENTRAL OHIO...
  TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...

* UNTIL 1015 PM EDT

* AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 28 MILES NORTHWEST OF NEW GUILFORD TO 32 MILES
  SOUTHWEST OF EAST FULTONHAM...MOVING EAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  EAST FULTONHAM...     NEW GUILFORD...       DILLON STATE PARK...
  COOPERDALE...         CANNELVILLE...        ZANESVILLE...
  NELLIE...             DRAKE...              WARSAW...
  DUNCAN FALLS...       PHILO...              BLISSFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

DAMAGING WINDS UP TO 65 MPH WERE REPORTED IN CENTRAL OHIO WITH THIS 
STORM. SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
TUESDAY MORNING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 4045 8219 4045 8167 4063 8166 4067 8144
      4065 8135 4030 8130 4016 8133 4016 8128
      3987 8124 3986 8132 3959 8127 3963 8147
      3958 8148 3957 8156 3975 8165 3976 8207
      3981 8208 3982 8217 3990 8217 3994 8224
TIME...MOT...LOC 0118Z 264DEG 48KT 4052 8256 3946 8240

$$
3 follow-up statements
625 
WWUS51 KPBZ 240145
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
945 PM EDT MON MAY 23 2011

OHC031-059-119-121-157-240215-
/O.CON.KPBZ.SV.W.0073.000000T0000Z-110524T0215Z/
NOBLE OH-MUSKINGUM OH-GUERNSEY OH-COSHOCTON OH-TUSCARAWAS OH-
945 PM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR TUSCARAWAS...COSHOCTON...GUERNSEY...MUSKINGUM AND NOBLE
COUNTIES...

AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTH OF TIVERTON CENTER TO 21
MILES SOUTH OF CEDAR RUN...MOVING EAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  ZANESVILLE...         NEW GUILFORD...       NELLIE...
  EAST FULTONHAM...     DILLON STATE PARK...  COOPERDALE...
  CANNELVILLE...        DRAKE...              WARSAW...
  DUNCAN FALLS...       PHILO...              BLISSFIELD...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
TUESDAY MORNING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

LAT...LON 4045 8219 4045 8167 4063 8166 4067 8144
      4065 8135 4030 8130 4016 8133 4016 8128
      3987 8124 3986 8132 3959 8127 3963 8147
      3958 8148 3957 8156 3975 8165 3976 8207
      3981 8208 3982 8217 3990 8217 3994 8224
TIME...MOT...LOC 0145Z 264DEG 48KT 4055 8208 3948 8194

$$
843 
WWUS51 KPBZ 240158
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
958 PM EDT MON MAY 23 2011

OHC031-059-119-121-157-240215-
/O.CON.KPBZ.SV.W.0073.000000T0000Z-110524T0215Z/
NOBLE OH-MUSKINGUM OH-GUERNSEY OH-COSHOCTON OH-TUSCARAWAS OH-
958 PM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR TUSCARAWAS...COSHOCTON...GUERNSEY...MUSKINGUM AND NOBLE
COUNTIES...

AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF LAYLAND TO 16 MILES SOUTHWEST OF RICH
VALLEY...MOVING EAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  ZANESVILLE...         WARSAW...             RURALDALE...
  PHILO...              NORWICH...            NEW GUILFORD...
  NELLIE...             LAYLAND...            HIGH HILL...
  FERNCLIFF...          EAST FULTONHAM...     DUNCAN FALLS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
TUESDAY MORNING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

LAT...LON 4045 8219 4045 8167 4063 8166 4067 8144
      4065 8135 4030 8130 4016 8133 4016 8128
      3987 8124 3986 8132 3959 8127 3963 8147
      3958 8148 3957 8156 3975 8165 3976 8207
      3981 8208 3982 8217 3990 8217 3994 8224
TIME...MOT...LOC 0158Z 264DEG 48KT 4057 8185 3950 8172

$$
460 
WWUS51 KPBZ 240213
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1013 PM EDT MON MAY 23 2011

OHC031-059-119-121-157-240222-
/O.EXP.KPBZ.SV.W.0073.000000T0000Z-110524T0215Z/
NOBLE OH-MUSKINGUM OH-GUERNSEY OH-COSHOCTON OH-TUSCARAWAS OH-
1013 PM EDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR TUSCARAWAS...COSHOCTON...
GUERNSEY...MUSKINGUM AND NOBLE COUNTIES EXPIRES AT 1015 PM EDT...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...STRONG 
WINDS UP TO 55 MPH ARE STILL POSSIBLE WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
TUESDAY MORNING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

LAT...LON 4045 8219 4045 8167 4063 8166 4067 8144
      4065 8135 4030 8130 4016 8133 4016 8128
      3987 8124 3986 8132 3959 8127 3963 8147
      3958 8148 3957 8156 3975 8165 3976 8207
      3981 8208 3982 8217 3990 8217 3994 8224
TIME...MOT...LOC 0212Z 264DEG 48KT 4059 8160 3952 8148

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 8:36 PM EDT, 42 minutes earlier.

Area forecast discussion, May 23, 8:36 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
836 PM EDT MON MAY 23 2011

.SYNOPSIS...
A FRONTAL BOUNDARY WILL BE STALLED IN VICINITY OF THE UPPER OHIO
VALLEY FOR MUCH OF THE WEEK. DISTURBANCES MOVING ALONG THE
BOUNDARY WILL BRING PERIODIC SHOWERS AND THUNDERSTORMS WITH WARM
AND HUMID CONDITIONS.

&&

.NEAR TERM /THROUGH TUESDAY/...
EARLY EVENING UPDATE FEATURED ADJUSTMENTS TO PRECIP PROBABILITIES
AS THUNDERSTORMS CONTINUED TO FIRE OVER PARTS OF OH/IN/KY IN
ADVANCE OF A COLD FRONT/UPR, GREAT LAKES TROUGH.

PROBABILITY OF SHOWERS AND THUNDERSTORMS IS STILL FORECAST TO
INCREASE AS THE EVENING AND NIGHT PROGRESS...WITH DEEP LAYER SHEAR
CONTINUING TO BE FAVORABLE EVEN AS INSTABILITY DECREASES.

AS FRONTAL BOUNDARY AND UPPER TROF MOVE EASTWARD, EXPECT A CONVECTIVE
COMPLEX TO BRING LIKELY POPS ALONG AND SOUTH OF THE PA TURNPIKE,
WITH CATEGORICAL OVER PARTS OF EAST CENTRAL OHIO. ON TUESDAY, BULK
OF THE ACTIVITY SHOULD BE IN THE FIRST HALF OF THE DAY AS FRONT
PUSHES SOUTH BEHIND UPPER TROF.

NEAR TERM TEMPERATURES WILL REMAIN MILD WITH MOISTURE BLANKET OVER
THE AREA.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
FRONT WILL BE WAVERING ACROSS OR NEAR REGION THROUGH PERIOD WITH
HARD TO TIME IMPULSES AND WENT WITH BROAD BRUSH CHANCE POPS EXCEPT
FOR EASTERN OHIO ZONES THURSDAY WHEN STRONGER UPPER LEVEL SYSTEM
AND WILL BRING SURFACE LOW INTO LOWER OHIO VALLEY WITH INCREASING
THUNDERSTORMS COVERAGE. TEMPERATURES WILL CONTINUE TO AVERAGE
ABOVE NORMAL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE MODELS CONTINUE TO SHOW A SURFACE BOUNDARY MEANDERING
ACROSS THE UPPER OHIO VALLEY REGION FROM THURSDAY NIGHT THROUGH
SUNDAY AS SEVERAL WAVES RIDE ALONG THE FRONT. WENT WITH LIKELY POPS
THURSDAY NIGHT THOUGH LATE FRIDAY...AND CHANCE POPS FOR SHOWERS AND
STORMS SATURDAY AND SUNDAY. FINALLY TAPERED POPS TO 20 PERCENT OR
LESS BY MONDAY AFTERNOON AS MODELS HINT AS SURFACE RIDGE TRYING
BUILD IN FROM THE WEST.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
MULTIPLE THUNDERSTORM COMPLEXES COULD AFFECT THE REGION DURING THE
EVENING AND OVERNIGHT HOURS. APPEARS THAT A CLUSTER OF STORMS NEAR
LAKE ERIE MAY PASS VERY CLOSE TO...IF NOT JUST TO THE NORTH OF...FKL
AND DUJ BEFORE MIDNIGHT. A SECOND LINE OF SEVERE STORMS EXTENDED
ACROSS THE ENTIRE OHIO-INDIANA BORDER AT 00Z TAF ISSUANCE...AND IS
EXPECTED TO REACH ZZV BY 02Z...HLG BY 0330Z...AND LBE BY 05Z. 40-50
KT GUSTS AND HAIL WILL BE POSSIBLE WITH THE STORMS. SHOWERS COULD
PERSIST FOR A FEW HOURS BEHIND THIS LINE...AND LOW LEVEL WIND SHEAR
COULD BE AN ISSUE OUTSIDE OF STORMS. BEHIND THE LINE OF
SHOWERS...EXPECT MVFR CONDITIONS TO DEVELOP FOR THE OVERNIGHT AND
EARLY MORNING HOURS. BY AFTERNOON...PREVAILING CUMULUS BASES SHOULD
LIFT ABOVE 3000 FEET. RESTRICTIONS ARE POSSIBLE IN SCATTERED
THUNDERSTORMS DURING THE AFTERNOON.

MEDIUM RANGE MODELS SHOW SEVERAL WAVES MOVING ALONG A STALLED
SURFACE BOUNDARY STRETCHED ACROSS THE REGION WEDNESDAY THROUGH
SATURDAY. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE WITH
RESTRICTIONS LIKELY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, May 23, 8:34 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
834 PM EDT MON MAY 23 2011

PAZ016-022-241200-
JEFFERSON PA-ARMSTRONG-
834 PM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE MAIN
THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE
MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ023-073>076-WVZ021>023-041-241200-
GARRETT-INDIANA-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-MARION-MONONGALIA-PRESTON-TUCKER-
834 PM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE MAIN
THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND
WEDNESDAY. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ059-068-069-PAZ021-029-031-WVZ002>004-012-241200-
BELMONT-NOBLE-MONROE-ALLEGHENY-WASHINGTON-GREENE-BROOKE-OHIO-
MARSHALL-WETZEL-
834 PM EDT MON MAY 23 2011

...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 2 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND
WEDNESDAY. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039>041-048>050-057-058-PAZ007>009-013>015-020-WVZ001-241200-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
BEAVER-HANCOCK-
834 PM EDT MON MAY 23 2011

...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 2 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE
MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 23, 8:15 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
815 PM EDT MON MAY 23 2011

PAZ007-013-240045-
LAWRENCE PA-MERCER PA-
815 PM EDT MON MAY 23 2011

...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE AND SOUTHERN MERCER
COUNTIES...

AT 811 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 29 MILES NORTH OF
SALEM...MOVING EAST AT 40 MPH.  THE NATIONAL WEATHER SERVICE IN
CLEVELAND HAS ISSUED A TORNADO WARNING ON THIS STORM.

THIS STORM WILL BE NEAR THE WESTERN BORDER OF MERCER AND LAWRENCE
COUNTIES AT AROUND 845 PM.

MONITOR THE PROGRESS OF THIS STORM AND BE PREPARED TO SEEK SHELTER
SHOULD A WARNING BE ISSUED FOR YOUR AREA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4136 8010 4087 8022 4098 8053 4130 8053
      4138 8052

15
Special weather statement, May 23, 8:46 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
846 PM EDT MON MAY 23 2011

OHZ048-057-240145-
COSHOCTON OH-MUSKINGUM OH-
846 PM EDT MON MAY 23 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MUSKINGUM AND
COSHOCTON COUNTIES...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MUSKINGUM AND COSHOCTON...

AT 843 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED BETWEEN
DAYTON AND COLUMBUS...MOVING EAST AT 45 MPH.  THE NATIONAL
WEATHER SERVICE IN WILMINGTON HAS ISSUED MULTIPLE SEVERE
THUNDERSTORM WARNINGS ON THESE STORMS.

THE LINE OF STORMS WILL BE NEAR THE WESTERN BORDER OF MUSKINGUM AND
COSHOCTON COUNTIES AT AROUND 945 PM.

MONITOR THE PROGRESS OF THESE STORMS AND BE PREPARED TO SEEK SHELTER
SHOULD A WARNING BE ISSUED FOR YOUR AREA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
TUESDAY MORNING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 3995 8221 4016 8219 4025 8219 4023 8218
      4021 8218 3981 8209 3981 8216 3982 8217
      3990 8217 3991 8224 3994 8224

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:46 PM EDTSpecial Weather StatementPBZMuskingum59 min
May 23, 10:17 PM EDTSpecial Weather StatementPBZCarroll, Columbiana, Harrison, Jefferson, Tuscarawas58 min
May 23, 10:19 PM EDTSpecial Weather StatementPBZBelmont, Monroe, Noble56 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.